Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS Austin/San Antonio, TX

April 18, 2015Bandera County, Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2015, 4:14 PM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 4:14 PM CDT (21:14 UTC)
Expired
Apr 18, 2015, 4:47 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS54 KEWX 182114
SVREWX
TXC019-259-265-182200-
/O.NEW.KEWX.SV.W.0027.150418T2114Z-150418T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANDERA...
  MOVING NORTHEAST AT 10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BANDERA...PIPE CREEK...BANDERA FALLS AND LAKEHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2989 9893 2972 9876 2972 9878 2968 9882
      2961 9898 2962 9898 2962 9899 2965 9907
      2974 9911
TIME...MOT...LOC 2113Z 237DEG 10KT 2970 9902 

HAIL...1.25IN
WIND...<50MPH
 
$$

AAT
2 follow-up statements
092 
WWUS54 KEWX 182135
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SAT APR 18 2015

TXC019-259-265-182200-
/O.CON.KEWX.SV.W.0027.000000T0000Z-150418T2200Z/
KENDALL TX-BANDERA TX-KERR TX-
435 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN KENDALL...EAST CENTRAL BANDERA AND SOUTHEASTERN KERR
COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PIPE CREEK...
OR NEAR BANDERA...MOVING NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PIPE CREEK...BANDERA FALLS AND LAKEHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2972 9876 2972 9878 2968 9882 2964 9894
      2964 9899 2967 9905 2974 9905 2981 9900
      2984 9899 2989 9893
TIME...MOT...LOC 2134Z 237DEG 10KT 2973 9896 

HAIL...1.00IN
WIND...<50MPH
 
$$

AAT
172 
WWUS54 KEWX 182147
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SAT APR 18 2015

TXC019-259-265-182157-
/O.CAN.KEWX.SV.W.0027.000000T0000Z-150418T2200Z/
KENDALL TX-BANDERA TX-KERR TX-
447 PM CDT SAT APR 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENDALL...EAST
CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2972 9876 2972 9878 2968 9882 2964 9894
      2964 9899 2967 9905 2974 9905 2981 9900
      2984 9899 2989 9893
TIME...MOT...LOC 2147Z 237DEG 10KT 2975 9892 

$$

AAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:57 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 18, 2:57 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
257 PM CDT SAT APR 18 2015

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER COLORADO WITH
SOUTHWESTERLY FLOW ACROSS TEXAS. AT THE SURFACE A DRYLINE WAS
STRETCHED FROM AROUND CHILDRESS TO SAN ANGELO TO THE BIG BEND. THE
PRESSURE FIELD ACROSS OUR CWA IS ILL DEFINED AND WINDS WERE
GENERALLY LIGHT AND VARIABLE. DEW POINT TEMPERATURES REMAIN HIGH
IN THE MID TO UPPER 60S. DRT SOUNDING THIS MORNING SHOWED A WEAK
CAP AT ABOUT 850MB. EXPECTING STORMS TO FORM ALONG THE DRYLINE AND
CONTINUE INTO THE FIRST PERIOD. MODELS FORECAST CAPE 1000-2000
J/KG WITH HIGHEST VALUES ALONG AND SOUTHEAST OF I-35 WITH VERTICAL
WIND SHEAR OF 30-40 KTS. SPC HAS US IN AN ENHANCED RISK FOR SEVERE
THUNDERSTORMS. LOOKS LIKE THE BEST SCENARIO FOR THIS EVENING WILL
BE A LINE OF STORMS MOVING THROUGH THE HILL COUNTRY TOWARD THE
SOUTHEAST AND ACROSS I-35 TOWARD I-10. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WIND. THERE WILL ALSO BE A LOWER THREAT
FOR TORNADOES. STORMS SHOULD WEAKEN AFTER MIDNIGHT AND THEN MOVE
AWAY FROM OUR AREA. SUNDAY A WEAK COLD FRONT WILL MOVE THROUGH AND
TURN THE WINDS TO THE NORTH. THIS WILL BRING DRIER AIR AND END
RAIN CHANCES. THIS ALSO ALLOW TEMPERATURES TO CLIMB AND SUNDAY
WILL BE A VERY WARM DAY. THEN CLEAR SKIES WILL ALLOW FOR GOOD
RADIATIONAL COOLING SUNDAY NIGHT.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
GRADUAL RIDGING WILL BUILD OVER THE SOUTHERN PLAINS INTO THE
MIDDLE OF THE NEW WEEK. THEN A TROUGH WILL DIG DOWN THROUGH THE
WEST AND THE RIDGE WILL BECOME MORE PRONOUNCED BY THURSDAY. THE
TROUGH WILL BEGIN TO PROGRESS EASTWARD FRIDAY AND MOVE TO THE
CENTRAL PLAINS BY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              61  88  56  74  55 /  40  -   -    0  20
AUSTIN BERGSTROM INTL AIRPORT  60  87  55  73  53 /  40  -   -    0  20
NEW BRAUNFELS MUNI AIRPORT     61  87  56  74  54 /  30   0  10  -   20
BURNET MUNI AIRPORT            59  86  52  73  53 /  40   0   0   0  20
DEL RIO INTL AIRPORT           60  89  58  77  60 /  20   0  -   10  20
GEORGETOWN MUNI AIRPORT        60  86  53  73  52 /  40  -   -    0  20
HONDO MUNI AIRPORT             61  88  57  75  55 /  20   0  -   -   30
SAN MARCOS MUNI AIRPORT        61  86  56  74  54 /  40   0  10  -   20
LA GRANGE - FAYETTE REGIONAL   62  86  57  74  57 /  40  10  10  -   20
SAN ANTONIO INTL AIRPORT       63  88  58  74  57 /  30   0  -   -   30
STINSON MUNI AIRPORT           62  88  59  74  57 /  20   0  10  -   30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 18, 2:34 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 PM CDT SAT APR 18 2015

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
234 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS CHANCE OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO
EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE
ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING.

In the hours before

Special weather statement, Apr 18, 10:50 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT SAT APR 18 2015

TXZ228-181615-
DIMMIT TX-
1050 AM CDT SAT APR 18 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DIMMIT COUNTY UNTIL
1115 AM CDT...

AT 1049 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CHUPADERA RANCH AIRPORT...OR 15 MILES SOUTHWEST OF
CARRIZO SPRINGS...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARRIZO HILL.

LAT...LON 2827 10007 2835 10011 2839 10010 2851 9983
      2829 9974
TIME...MOT...LOC 1549Z 252DEG 19KT 2835 10001

JA
Special weather statement, Apr 18, 10:53 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1053 AM CDT SAT APR 18 2015

TXZ228-181645-
DIMMIT TX-
1053 AM CDT SAT APR 18 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
1145 AM CDT...

AT 1053 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GILSON GROVES...OR 21 MILES SOUTHEAST OF CARRIZO SPRINGS...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GILSON GROVES...LIGHT AND CATARINA.

LAT...LON 2831 9978 2854 9940 2826 9940 2820 9954
      2820 9972
TIME...MOT...LOC 1553Z 241DEG 20KT 2827 9967

JA
Local storm report, Apr 18, 1:37 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      MEDINA                  29.80N  99.25W
04/17/2015                   BANDERA            TX   LAW ENFORCEMENT

            5-6 LOW WATER CROSSINGS FLOODED IN BANDERA
            COUNTY...MAINLY IN MEDINA AND WEST TOWARDS VANDERPOOL
            AND EAST TOWARDS BANDERA AND PIPE CREEK.

&&

EVENT NUMBER EWX1500182

LJH
Local storm report, Apr 18, 1:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             1 NW BANDERA            29.74N  99.09W
04/17/2015  E0.75 INCH       BANDERA            TX   PUBLIC

&&

EVENT NUMBER EWX1500183

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:00 PM CDTRiver Flood WarningEWXKerr20 hr
Apr 17, 7:13 PM CDTSpecial Weather StatementEWXDeWitt47 min
Apr 17, 8:02 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 17, 8:34 PM CDTSpecial Weather StatementEWXLavaca26 min
Apr 17, 8:38 PM CDTSpecial Weather StatementEWXDeWitt37 min
Apr 17, 10:29 PM CDTSpecial Weather StatementEWXDimmit46 min
Apr 18, 6:06 AM CDTSpecial Weather StatementEWXVal Verde39 min
Apr 18, 9:18 AM CDTSpecial Weather StatementEWXMaverick42 min
Apr 18, 10:50 AM CDTSpecial Weather StatementEWXDimmit25 min
Apr 18, 10:53 AM CDTSpecial Weather StatementEWXDimmit52 min
Apr 18, 4:15 PM CDTSpecial Weather StatementEWXVal Verde30 min
Apr 18, 4:40 PM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr2 hr
Apr 18, 4:50 PM CDTSpecial Weather StatementEWXKendall40 min
Apr 18, 4:58 PM CDTSevere Thunderstorm WarningEWXKendall47 min
Apr 18, 5:21 PM CDTAreal Flood AdvisoryEWXKendall114 min
Apr 18, 5:37 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr38 min
Apr 18, 6:10 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano50 min
Apr 18, 6:29 PM CDTSpecial Weather StatementEWXKendall46 min
Apr 18, 6:30 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano30 min
Apr 18, 6:45 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.